Have a Question?
< All Topics
Print

Emergency Procedures

In the event of any serious emergency, call 911 immediately.

 

Fire or Natural Disaster: Ensure resident safety above all other concerns. Get all residents to a central meeting point. This will be specified on the exit plan posted at the home and is typically in front of the home at the street.

 

Violence, Threats or Acts: Even vague or seemingly baseless threats should all be taken very seriously. Don’t be afraid to request police involvement for situations which are or may turn violent.

 

Power, Water, Heat Outage: While frustrating, try to make the situation tolerable for the residents. Work with the utility to get service up and running as quickly as possible, and be open, honest and prompt in your communications with the House Manager about the matter.

 

Overdose Emergencies

It is important to understand the signs and symptoms of an overdose. Narcan must be available on every floor in every home located behind each toilet and should be used immediately in all suspected opioid overdose situations. Only those trained and certified in CPR should attempt resuscitation.

 

First step call 911. If this situation does occur and Naloxone (Narcan) is administered by the bystander and the bystander leaves the scene prior to when emergency response personnel arrives, it is best practice to leave the empty Naloxone next to the individual who is overdosing. This way when the EMTs do arrive they are aware of how much Naloxone has already been administered.

 

 

Naloxone (Narcan)

Naloxone, also known as Narcan, is an opioid antagonist that may be used during an opioid overdose to reverse the effects of opioid overdoes. Naloxone does not have a potential for abuse, it is easy to administer, easy to access and can save a life of someone who is experiencing an opioid overdose. Naloxone can be obtained from a pharmacy. Operators must be trained in the use of Narcan and must ensure that all House Managers are trained as well. See more information on training below.

 

Training Resources

Naloxone, CPR and first aid trainings are located across Massachusetts. Below is a list of a few resources which offer these services to the public:

  • Aids Project Worcester Inc (APW), 85 Green Street, Worcester MA, 01604 P: 508-755-3773
  • Adcare Hospital, 107 Lincoln Street, Worcester MA, 01605 P: 1-800-ALCOHOL
  • Worcester Police Department, 9-11 Lincoln Square, Worcester MA, 01608 P: 508-799-8466
  • Department of Public Health, 25 Meade Street, Worcester MA, 01610 P: 508-799-8531
  • YMCA, 766 Main Street, Worcester MA, 01610 P: 508-755-6101
  • American Red Cross, 2000 Century Drive, Worcester MA 01606 P: 508-595-3700

 

Resident Death

The chance of a resident passing away in a home is low, but it is important to consider a policy for handling this event. The first step is to call 911 and report the incident. For residents struggling with trauma after the event, someone should always be physically with them for as long as the grieving process takes. Residents should not be allowed to wander unattended. Beds in other homes should be made available. A detailed incident report must be completed and filed in Buildium along with a copy provided to Vanderburgh House for our records.

Previous Changing a Keypad Lock Code
Next Rent Collection Policies
Table of Contents